Make an appointment:
Specialty
(i.e. Dermatologists)
Location

Could taking Chantix be giving me nightmares?

I've been taking it for 3 days now and I'm having terrible nightmares. Wake up in cold sweat at night. Is this normal? Is the Chantix making this happen?
Chantix is a medication that acts in the brain in a similar way that nicotine acts. Because of that, the drug will have similar effects on the brain as nicotine. This is why it can work to help you quit smoking. The only difference is that since nicotine has such a short life in the body, it isn't effecting your brain at night when you are sleeping and not smoking. Chantix on the other hand is effecting your brain at night. It turns out that nicotine has a great effect on your ability to remember things in the short term. In fact, it enhances short term memory. So it is possible that Chantix is not causing you to have a nightmare, but rather it is causing you to remember these dreams that you otherwise were having anyway, but were not remembering. At any rate, the chantix is almost certainly responsible for these symptoms. I suggest that you schedule an appointment with your primary care physician. He or she can listen to your symptoms and decide if there is any other possible explanation for these dreams. If there is not, then the two of you can discuss the pros and cons of staying on the Chantix.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.

Nearby Doctors

  • Dr. Sitha Miller
    Dr. Sitha Miller MD
    Primary Care Doctor
    Avg Rec:
    943 N Andover Road
    Andover, KS 67002

Other Doctors